Nausea & Vomiting
Aug 22, 2005
My current drug regimen of Kaletra and Combivir is causing frequent bouts with nausea and vomiting. Can you prescribe a regimen that would alleviate or lessen these side effects? Also, is one antiemetic better than another for the above side effects? Thank you.
Response from Dr. Wohl
If this is your first regimen, you have been on it for more than a couple of months, and you are undetectable, then a switch may be advisable.
There are several options. It is possible you are having trouble with the ritonavir component versus the lopinavir compnent of Kaletra. If it is the ritonavir, you may have trouble with other protease inhibitors that are paired with this drug but this is less likely if lower doses of ritonavir are used. Therefore, atazavanir (Reyataz) OR fosamprenavir (Lexiva) may be attractive as each can be boosted with only 100 mg of ritonavir a day (half of the ritonavir dose you are on now).
As far as antiemetics, phenergan and compazine are usually first line. Some people swear by ginger root. Marinol or its illegal counterpart also has been reported to help. Next you are looking at expensive medications that are used for cancer such as Zofran - which I would only recommend if you have few to none HIV therapy alternatives.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get Genital Warts From Having Oral Sex?
- Can You Get Genital Warts When Giving Oral Sex?
- Doxycycline Treat Vaginal Infections?
- How Long Do You Have To Wait Until You Can Get Tested For An Std?
- How Accurate Is The Orasure Advanced Rapid HIV Test?
- I Received Protected Oral From An Hiv Positive Person
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.